Michigan, 2007High Wind in Michigan, December 23, 2007
December 23, 2007 · NWS MQT · 1 event in 1 county or zone
A strong low pressure system generated damaging wind gusts over Parent bay on the 23rd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system generated damaging wind gusts over Parent bay on the 23rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Dec 23, 12:31 AM EST, 9 hours 59 minutes earlier.
Area forecast discussion, Dec 23, 12:31 AM EST, 9 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1231 AM EST SUN DEC 23 2007
UPDATED FOR AVIATION DISCUSSION
.DISCUSSION...
SHORT TERM TO 00Z MON...
THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE POTENTIAL FOR
WINTER STORM TONIGHT AND SUNDAY.
WATER VAPOR IMAGERY AND RUC SHOWING A CLOSED LOW OVER NORTH DAKOTA
EMBEDDED IN A LONGWAVE TROUGH THAT STRETCHES FROM NORTHERN MANITOBA
TO TEXAS. WEAK SHORTWAVE EJECTED OUT OF THE BASE OF THIS TROUGH ARE
MOVING THROUGH THE FORECAST AREA. A LITTLE STRONGER SHORTWAVES ARE
OVER OKLAHOMA AND OVER EASTERN NORTH DAKOTA ACCOMPANYING THE CLOSED
LOW. SURFACE ANALYSIS DEPICTS A LOW OVER WESTERN LAKE SUPERIOR AND
OVER SOUTHWEST MISSOURI. THESE LOW ARE LINKED BY A COLD FRONT. WARM
MOISTURE AIR ARE DRAWN NORTH INTO THE UPPER GREAT LAKES REGION AHEAD
OF THIS SYSTEM BY THE CYCLONIC FLOW. SURFACE DEW POINTS ARE WELL
INTO THE MID 30S ACROSS THE AREA. THIS CONTINUES TO GENERATE
RAIN...DRIZZLE AND FOG AROUND THE AREA.
THE MID LEVEL LOW WILL DIVE SOUTH FROM NORTH DAKOTA INTO NORTHWEST
IOWA TONIGHT. WHILE THE TWO SURFACE LOW MERGE OVERNIGHT NEAR KGRB.
WARM MOIST AIR WILL CONTINUE TO BE DRAWN INTO THE AREA. ISENTROPIC
ASCENT AHEAD OF THE FRONT WILL CONTINUE TO GENERATE PRECIPITATION
ACROSS THE AREA. NAM/GFS FORECAST SOUNDINGS INDICATE THAT
TEMPERATURES WILL STAY ABOVE FREEZING FROM SURFACE TO 850MB OVER THE
EASTERN TWO THIRDS OF THE FORECAST AREA TONIGHT. A THERMAL TROUGH
BEHIND THE FRONT WILL EDGE INTO MINNESOTA AND WISCONSIN OVERNIGHT.
THE SURFACE LOW WILL SHIFT NORTHWARD INTO CENTRAL U.P. BY SUNSET
SUNDAY. TIGHTER GRADIENTS BEHIND THE LOW WILL CAUSE STRONG
WINDS OVER LAKE SUPERIOR AND EXPOSED AREA ALONG THE LAKE SUPERIOR
SHORE. WRAP AROUND MOISTURE WILL SPREAD OVER THE AREA EARLY ON
SUNDAY AND COLD AIR BEHIND THE LOW AND FRONT WILL CHANGE THE RAIN TO
SNOW. 850MB DELTA-TS WILL INCREASE TO AROUND 9C OVER THE WEST.
EXPECT HEAVIEST SNOWFALL AMOUNTS OVER THE WESTERN U.P. DUE TO LAKE
ENHANCED CONDITIONS.
LONGER TERM...00Z MON ONWARD...
NAM SHOWING THE CLOSED 500 MB LOW OVER SE LOWER MI 00Z MON THAT
HEADS TO WESTERN QUE 12Z MON. THE UPPER LEVEL TROUGH MOVES EAST ON
MON THEN WITH A WEAK SHORTWAVE ON THE BACKSIDE OF THE TROUGH
AFFECTING THE CWA ON MON. UPPER LEVEL RIDGING THEN MOVES IN FOR MON
NIGHT. THE NAM IS SHOWING 850-500 MB Q-VECTOR CONVERGENCE MOVING OUT
SUN NIGHT WITH MOISTURE ALSO BEGINNING TO MOVE OUT. WEAK 850-500 MB
Q-VECTOR CONVERGENCE MOVES BACK IN FOR MON AFTERNOON WITH THE
SHORTWAVE ON THE BACKSIDE OF THE TROUGH...BUT DEEP MOISTURE BY THAT
TIME IS GONE. SUN NIGHT...NAM IS SHOWING ISENTROPIC LIFT STILL ON
THE BACKSIDE OF THE SYSTEM COMING IN FROM THE NE ON I280K-I295K
SURFACES WITH WEAK BROADSCALE LIFT AT 06Z MON WITH MOISTURE STILL IN
THE AREA BEFORE THE MOISTURE MOVES OUT AFTER 12Z MON. GFS SHOWS
ABOUT THE SAME THING FOR Q-VECTOR CONVERGENCE AS WELL. WILL USE A
BLEND OF THE TWO FOR THIS FORECAST.
SUNDAY NIGHT WILL BE A PROBLEM OVER THE EASTERN CWA. DECIDED TO GO
WITH A WATCH AT THIS POINT SINCE IT WILL BE NASTY AND IT IS
CHRISTMAS TRAVELING SEASON. NOT SURE IF ADVISORY CRITERIA WILL EVEN
BE MET OVER THE EAST OR EVEN WARNING CRITERIA AND NORMALLY WOULD NOT
ISSUE A WATCH FOR THIS SITUATION...BUT WANT TO GET TRAVELERS A
HEADS UP IT WILL BE BAD WITH SNOW AND BLOWING SNOW OVER THE ERN CWA
WITH STRONGER WINDS OVER THE EAST SUN NIGHT. THAT IS THE REASON FOR
A WATCH AT THIS TIME OVER THE ERN CWA. LATER SHIFTS CAN GO WITH
WARNINGS OR ADVISORIES WHEN THEY ARE NEEDED OVER THE EAST.
SUN NIGHT...SYNOPTIC SNOW WILL BE WINDING DOWN AND WILL BE REPLACED
BY LAKE EFFECT OR LAKE ENHANCEMENT. COULD BE UP TO 5 INCHES OF SNOW
POSSIBLE THEN WITH THE HEAVIEST SNOW IN THE EVENING. 850 MB
TEMPERATURES GET DOWN TO ABOUT -8 TO -10C...BUT DEEP MOISTURE IS
GONE BY THAT TIME. WILL CONTINUE THE WARNINGS IN THE WEST HALF TO
12Z MON FOR THIS REASON WITH A BIT OF BLOWING AND DRIFTING SNOW THEN
TOO.
MONDAY...LAKE EFFECT WINDS DOWN AS DRIER AIR ENTERS INTO THE AREA.
OVERALL...DID NOT MAKE TOO MANY DRASTIC CHANGES TO THE GOING
FORECAST FOR TEMPERATURES OR WEATHER.
IN THE EXTENDED...00Z ECMWF WHICH WILL BE THE MODEL OF CHOICE TODAY
HAS A TROUGH AFFECTING THE CWA WED AND THU WITH RIDGING FOR FRI AND
ANOTHER POTENTIAL LARGE STORM FOR SAT WITH A CLOSED 500 MB LOW
MOVING FROM THE 4 CORNERS REGION TO THE AREA FOR SAT. DID NOT MAKE
TOO MANY CHANGES TO THE GOING FORECAST EXCEPT TO GO DRY FOR LATE THU
NIGHT THROUGH FRI AS SFC RIDGING MOVES IN AND SNOW MOVES IN FOR FRI
NIGHT AND SAT. THIS SYSTEM WILL HAVE TO BE WATCHED AS IT IS A FOUR
CORNERS LOW AND COMES UP OUR WAY WITH PLENTY OF MOISTURE AVAILABLE.
THIS COULD BE THE NEXT BIG STORM...BUT TOO FAR OUT TO REALLY WORRY
ABOUT YET AS THINGS COULD CHANGE. KEPT PRETTY CLOSE TO GOING
TEMPERATURES.
&&
.AVIATION (FOR THE 06Z TAF ISSUANCE)...
AVIATION FORECASTS WILL BE A CHALLENGE AS A DEEP LOW PRESSURE
ORGANIZES SOUTH OF UPR MI TONIGHT AND THEN MOVES OVER CENTRAL UPR MI
ON SUNDAY. THE PROXIMITY OF THE LOW WILL MAKE FORECASTING PCPN TYPE
CHANGEOVER TRICKY TO SAY THE LEAST. AT KCMX...PCPN TYPE WILL
PROBABLY CHANGE FROM SNOW TO RAIN BY 12Z SUN AND THEN BACK OVER TO
SNOW TOWARD SUN EVENING. AT KSAW...PCPN TYPE SHOULD STAY RAIN UNTIL
DYNAMIC COOLING CHANGES RAIN OVER TO SNOW SUN AFTERNOON.
MOIST SE UPSLOPE FLOW WILL CONTINUE LIFR CIGS AT KSAW WHILE STEADY
RAIN INTO SUN MORNING WILL KEEP VSBYS IN THE 1-3 MI RANGE. LOOK FOR
KSAW TO DROP BACK TO LIFR CONDITIONS AGAIN BY 15Z AS PREVAILING FLOW
AGAIN BECOMES SSE AND DRY SLOT DIMINISHES RAIN TO SPRINKLES/DRIZZLE.
AS WIND SHIFTS AROUND TO SSW AND COLDER/DRIER AIR ADVECTS IN BEHIND
THE LOW...CONDITIONS COULD IMPROVE TO MVFR BY LATE SUN AFTERNOON
INTO SUN EVENING. LOOK FOR SNOW AGAIN ON THE BACKSIDE OF THE LOW TO
BRING CIGS/VSBYS BACK DOWN TO IFR BY LATE SUN EVENING.
LOOK FOR GENERALLY IFR CONDITIONS AT KCMX TO FALL TO LIFR ON SUN
MORNING AS A MOIST ERLY DEVELOPS. SNOW DEVELOPING IN CAA NRLY FLOW
ON BACKSIDE ON LOW WILL KEEP CIGS/VSBYS BORDERING ON LIFR INTO SUN
EVENING.
&&
.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...
AFTER A GENERAL QUIET PERIOD ON LAKE SUPERIOR THROUGH TONIGHT WITH
WINDS NO HIGHER THAN 25 KT (GREATEST NEAR WHITEFISH POINT)...WINDS
WILL REALLY INCREASE ON SUNDAY. THIS RAPID INCREASE IS DUE TO LOW
PRESSURE OVER SOUTHERN MISSOURI THIS EVENING THAT RAPIDLY DEEPENS AS
IT HEADS DUE NORTH TOWARD CENTRAL UPPER MICHIGAN. AS THE LOW MOVES
TO NEAR MARQUETTE EARLY SUNDAY AFTERNOON...NORTH TO NORTHEAST WINDS
ACROSS WESTERN LAKE SUPERIOR SHOULD INCREASE TO GALES. AS THE LOW
SHIFTS FROM NEAR MUNISING SUNDAY EVENING INTO NORTHWEST QUEBEC LATE
IN THE NIGHT...WINDS WILL QUICKLY RELAX...DROPPING BELOW GALES
ACROSS ALL OF LAKE SUPERIOR JUST AFTER MIDNIGHT SUNDAY NIGHT. WINDS
BELOW 30 KT ARE THEN EXPECTED FOR CHRISTMAS EVE INTO
WEDNESDAY...WITH A HIGH PRESSURE RIDGE CROSSING MONDAY NIGHT AND A
LOW PRESSURE TROUGH CROSSING TUESDAY NIGHT. ANOTHER LOW WITH AN
ACCOMPANYING FRONTAL SYSTEM WILL SHIFT ACROSS THE AREA ON WEDNESDAY.
WINDS WILL PICK UP BEHIND THE LOW ON WEDNESDAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
MICHIGAN...HEAVY SNOW WARNING FROM 1 AM EST /MIDNIGHT CST/ SUNDAY TO 7 AM
EST /6 AM CST/ MONDAY FOR MIZ002-004-005-009-010-084.
WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
FOR MIZ006-007-014-085.
WINTER STORM WARNING FROM 1 AM SUNDAY TO 7 AM EST MONDAY FOR
MIZ001-003.
HEAVY SNOW WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
MIZ011.
LAKE SUPERIOR...GALE WARNING FROM 7 PM SUNDAY TO 5 AM EST MONDAY FOR LSZ266-267.
GALE WARNING FROM 7 PM SUNDAY TO 3 AM EST MONDAY FOR LSZ265.
GALE WARNING FROM 11 AM SUNDAY TO 5 AM EST MONDAY FOR LSZ264.
GALE WARNING FROM 7 PM SUNDAY TO 1 AM EST MONDAY FOR LSZ245.
GALE WARNING FROM 5 PM SUNDAY TO 1 AM EST MONDAY FOR LSZ242>244.
GALE WARNING FROM 11 AM SUNDAY TO 3 AM EST MONDAY FOR LSZ263.
GALE WARNING FROM 10 AM SUNDAY TO 9 PM CST SUNDAY FOR LSZ162.
LAKE MICHIGAN...GALE WARNING FROM 1 PM TO 8 PM EST SUNDAY FOR LMZ221-248-250.
&&
SHORT TERM/MARINE...DLG
AVIATION...VOSS
LONG TERM...GJMHazardous weather outlook, Dec 23, 5:55 AM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
555 AM EST SUN DEC 23 2007
MIZ002>004-009-010-084-241300-
ONTONAGON-NORTHERN HOUGHTON-BARAGA-GOGEBIC-IRON-SOUTHERN HOUGHTON-
555 AM EST SUN DEC 23 2007 /455 AM CST SUN DEC 23 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
HEAVY WET SNOW IS POSSIBLE THROUGH TONIGHT. HOWEVER...THE SNOW
COULD MIX WITH OR CHANGE OVER TO RAIN THIS MORNING BEFORE CHANGING
BACK TO SNOW LATE THIS AFTERNOON. PLEASE SEE THE LATEST WINTER
WEATHER STATEMENT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE
GREATLY APPRECIATED.
MIZ001-241300-
KEWEENAW-
555 AM EST SUN DEC 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
TEMPERATURES FALLING LATE THIS AFTERNOON INTO TONIGHT MAY CAUSE
WATER ON UNTREATED ROADS TO FREEZE. BE PREPARED FOR SLIPPERY ROAD
CONDITIONS TONIGHT...ESPECIALLY OVER THE HIGHER TERRAIN.
ALSO...UP TO 4 INCHES OF SNOWFALL IS POSSIBLE TONIGHT...MAINLY
OVER THE HIGHER TERRAIN FROM MOHAWK TO DELAWARE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MIZ005>007-011-012-085-241300-
MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-NORTHERN SCHOOLCRAFT-
555 AM EST SUN DEC 23 2007 /455 AM CST SUN DEC 23 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
TEMPERATURES FALLING THIS AFTERNOON INTO TONIGHT MAY CAUSE WATER
ON UNTREATED ROADS TO FREEZE. BE PREPARED FOR SLIPPERY ROAD
CONDITIONS THIS AFTERNOON AND TONIGHT...ESPECIALLY OVER THE HIGHER
TERRAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MIZ013-014-241300-
DELTA-SOUTHERN SCHOOLCRAFT-
555 AM EST SUN DEC 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE ALONG THE LAKE MICHIGAN
SHORELINE. SEE THE LATEST NON PRECIPITATION WEATHER PRODUCT FOR
MORE DETAILS.
TEMPERATURES FALLING THIS AFTERNOON INTO TONIGHT MAY CAUSE WATER
ON UNTREATED ROADS TO FREEZE. BE PREPARED FOR SLIPPERY ROAD
CONDITIONS THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LSZ162-240>251-263>267-241300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
555 AM EST SUN DEC 23 2007 /455 AM CST SUN DEC 23 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS ARE EXPECTED OVER WESTERN LAKE SUPERIOR FROM LATE
THIS MORNING THROUGH TONIGHT...AND OVER MUCH OF EASTERN LAKE
SUPERIOR TODAY. SOME GUSTS COULD REACH OR EXCEED STORM FORCE OVER
WESTERN LAKE SUPERIOR. SEE THE LATEST OPEN AND NEARSHORE MARINE
FORECASTS FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
GALE FORCE WINDS ARE EXPECTED TO DIMINISH OVER THE EAST HALF OF
LAKE SUPERIOR MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ221-248-250-241300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
555 AM EST SUN DEC 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS ARE EXPECTED TO DEVELOP LATE THIS MORNING...THEN
DIMINISH THIS EVENING. SEE THE LATEST NEARSHORE MARINE FORECAST
FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AJ
In the hours before
Special weather statement, Dec 23, 6:49 AM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
649 AM EST SUN DEC 23 2007
MIZ002>004-010-084-232300-
ONTONAGON-NORTHERN HOUGHTON-BARAGA-IRON-SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...ONTONAGON...HOUGHTON...HANCOCK...
LANSE...IRON RIVER...KENTON...SIDNAW
649 AM EST SUN DEC 23 2007 /549 AM CST SUN DEC 23 2007/
...HAZARDOUS ICING CONDITIONS MAY DEVELOP THIS AFTERNOON AND EVENING...
SNOW WILL BE MIXED WITH RAIN THROUGH MUCH OF THE DAY BEFORE
GRADUALLY CHANGING TO ALL SNOW LATER THIS AFTERNOON AND EARLY
EVENING AS COLDER AIR ARRIVES. THE ARRIVAL OF THE COLDER AIR WILL
CAUSE ANY SLUSH TO FREEZE INTO ICE...CREATING HAZARDOUS CONDITIONS
ON UNTREATED SIDEWALKS AND ROADS. ACCUMULATING SNOW TONIGHT OVER
THE ICE WILL INCREASE THE TRAVEL HAZARD.
HEAVY SNOW WARNINGS REMAIN IN EFFECT THROUGH LATE TONIGHT.
MIZ001-005>007-011>014-085-232300-
KEWEENAW-MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...COPPER HARBOR...MARQUETTE...MUNISING...
NEWBERRY...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...
MANISTIQUE...SENEY
649 AM EST SUN DEC 23 2007 /549 AM CST SUN DEC 23 2007/
...HAZARDOUS TRAVEL CONDITIONS MAY DEVELOP THIS AFTERNOON AND EVENING...
RAIN WILL FALL MUCH OF THE DAY BEFORE MIXING WITH AND CHANGING TO
SNOW THIS AFTERNOON AND THIS EVENING AS COLDER AIR ARRIVES. THE
ARRIVAL OF THE COLDER AIR WILL CAUSE ANY SLUSH TO FREEZE INTO
ICE... CREATING HAZARDOUS CONDITIONS ON UNTREATED SIDEWALKS AND
ROADS. A LIGHT ACCUMULATION OF SNOW TONIGHT OVER THE ICE WILL
INCREASE THE TRAVEL HAZARD.
KC
High Wind, Southern Schoolcraft
- When
- December 23, 10:30 AM EST to 11:30 AM EST
- Where
- Southern Schoolcraft forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Strong wind gusts snapped a 24-inch diameter tree thirty feet from the base.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, December 23, 20071 death · 3 injured · 1 event
- Damaging Winds in Michigan, December 23, 2007$543,000 · 68 kt wind · 37 events
- High Wind in Ohio, December 23, 2007$457,000 · 53 kt wind · 31 events
- High Wind in Michigan, December 23, 2007$385,000 · 50 kt wind · 11 events
- Damaging Winds in Indiana, December 23, 2007$70,000 · 72 kt wind · 12 events
- High Wind in New York, December 23 to 24, 2007$100,000 · 53 kt wind · 2 events
- Flooding in New York, December 23 to 24, 2007$65,000 · 3 events
- Strong Wind in Wisconsin, December 23, 2007$45,000 · 9 events
- High Wind in Wisconsin, December 23, 2007$45,000 · 57 kt wind · 5 events
- Damaging Winds in Illinois, December 23, 2007$31,000 · 66 kt wind · 12 events
- Damaging Winds in Michigan, December 23, 2007$40,000 · 55 kt wind · 3 events
- High Wind in Pennsylvania, December 23, 2007$30,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70973.